Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Need info about HIV and allergy shots
Apr 10, 2002

Hello, I have many allergies. Although none of them are serious, they all combine to become somewhat overwhelming. I have tried various treatments which seem to work for a while and then give out. I have not been able to taste anything for a few weeks now. Generally, I will become fatigued and then physically sick when the allergies become more present. I have seen an allergist in the past. One knew very little about HIV, the other resisted the idea of allergy shots because he was concerned about possible adverse reactions to such a treatment. Could you please provide any possible information about whether these shots would cause problems with my HIV? The allergies range from various trees, pollens, pets, dust, cigarette smoke and numberous foods. I need information as quickly as possible. Thank you for your help. I have sought help from this website on this topic before and never received a reply.

Response from Dr. Henry

I have had many patients undergo allergy shots in the setting of HIV infection. Due to elevated immunoglobulin levels and othr mechanisms, HIV infected patients may have somewhat exagerated reactions to allergens such as insect bites or other exposures. In the setting of either reasonably safe HIV status (i.e. high CD4 counts and/or low HIV levels or good control of HIV on medication) I think it is generally safe to undergo allergy testing and shots. KH



Previous
Zerit,Videx,Sustiva with fans and benzodiazepine interactions
Next
cholesterol and drug side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement